Alert archive / Kentucky / Flash Flood Warnings in 2017
Flash Flood Warning 77, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 22, 2017, 9:35 PM EDT for Bracken County, Lewis County, Mason County, Kentucky; Adams County, Brown County, Ohio. It was in force for 6 hr. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2017, 9:35 PM EDT (01:35 UTC)
- Expired
- Jul 23, 2017, 3:30 AM EDT
- In force
- 6 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bracken County, KY, Lewis County, KY, Mason County, KY, Adams County, OH, Brown County, OH
The radar
The Cincinnati radar (KILN), 86 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 12:00 AM EDT | FLASH FLOOD | Maysville, KY | PICTURE ON SOCIAL MEDIA OF CARS SUBMERGED IN 3 FEET OF WATER. |
| Jul 23, 12:02 AM EDT | FLASH FLOOD | Ripley, OH | VEHICLE WASHED AWAY AND NUMEROUS VEHICLES STRANDED IN HIGH WATER. WATER RESCUES ONGOING. |
| Jul 23, 12:10 AM EDT | FLASH FLOOD | Dover, KY | |
| Jul 23, 12:12 AM EDT | FLASH FLOOD | Augusta, KY | 2ND AND 4TH STREETS CLOSED DUE TO FLOODING |
| Jul 23, 12:50 AM EDT | FLASH FLOOD | 1 E Maysville, KY | ROUTE 10 CLOSED FOR ABOUT A MILE STRETCH DUE TO FLOODING |
| Jul 23, 12:50 AM EDT | FLASH FLOOD | 1 Ese Maysville, KY | CARS FLOATING NEAR ROUTE 10 AND RIVER RD. |
| Jul 23, 12:50 AM EDT | FLASH FLOOD | Minerva, KY | WATER RESCUE FOR PEOPLE TRAPPED IN A TRAILER ALONG WALTON PIKE |
| Jul 23, 1:00 AM EDT | FLASH FLOOD | 1 E Augusta, KY | HOUSE SWEPT AWAY BY RUSHING WATER NEAR THE MOUTH OF BRACKEN CREEK AS IT FLOWS INTO OHIO RIVER. TIME ESTIMATED. |
| Jul 23, 1:00 AM EDT | FLASH FLOOD | 1 E Augusta, KY | TRAILER THAT WAS LOCATED NEAR THE INTERSECTION OF RTE 8 AND KY 435 HAS BEEN WASHED AWAY BY RUSHING WATER. ONE PERSON MISSING. TIME OF EVENT ESTIMATED. |
| Jul 23, 1:00 AM EDT | FLASH FLOOD | 1 Ssw Maysville, KY | HOME SEVERELY DAMAGED ALONG KY 11. APPEARS TO BE REMOVED FROM FOUNDATION AND BRACING. TIME ESTIMATED. |
| Jul 23, 1:00 AM EDT | FLASH FLOOD | 1 Wsw Maysville, KY | NUMEROUS VEHICLES DAMAGED IN AN AUTO REPAIR PARKING LOT ALONG U.S. 68. TIME OF EVENT ESTIMATED. |
| Jul 23, 1:00 AM EDT | FLASH FLOOD | 1 Wsw Maysville, KY | NUMEROUS CARS SWEPT AWAY IN THE VICINITY OF KY 10 AND KY 11 NEAR MAYSVILLE. TIME ESTIMATED. |
| Jul 23, 1:00 AM EDT | FLASH FLOOD | Ne Augusta, KY | ABOUT 20 BOATS BROKE FROM THEIR MOORING DUE TO RUSHING WATER AT MOUTH OF BRACKEN CREEK AS IT FLOWS INTO OHIO RIVER. BOATS FLOWING DOWNSTREAM OF OHIO RIVER. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this flash flood warning; the first came 145 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1096 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1273 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
659 WGUS51 KILN 230135 FFWILN KYC023-135-161-OHC001-015-230430- /O.NEW.KILN.FF.W.0077.170723T0135Z-170723T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Wilmington OH 935 PM EDT SAT JUL 22 2017 The National Weather Service in Wilmington has issued a * Flash Flood Warning for... Northern Mason County in northern Kentucky... Northwestern Lewis County in northeastern Kentucky... Northeastern Bracken County in northern Kentucky... Southern Brown County in southwestern Ohio... Southern Adams County in southwestern Ohio... * Until 1230 AM EDT. * At 934 PM EDT, radar indicated that thunderstorms had produced heavy rain across the warned area. Up to two inches of rain have already fallen. Heavy rain continues to fall with another 1 to 2 inches possible. Runoff from this excessive rainfall will cause flash flooding to occur, especially adjacent to the Ohio River where steep terrain allows for very rapid rises on small creeks. * Some locations that will experience flooding include... Maysville, Washington, Manchester, Ripley, Aberdeen, Vanceburg, Augusta, Brooksville, Rome, Dover, Germantown, Concord, Trinity, Bradysville, Ribolt, Charters, South Ripley, Chatham, Tuckahoe and Minerva. PRECAUTIONARY/PREPAREDNESS ACTIONS... Move to higher ground now. Act quickly to protect your life. To report flash flooding, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. && LAT...LON 3868 8327 3852 8328 3866 8406 3879 8405 $$ Binau
4 follow-up statements
791 WGUS71 KILN 230248 FFSILN Flash Flood Statement National Weather Service Wilmington OH 1048 PM EDT SAT JUL 22 2017 KYC023-135-161-OHC001-015-230430- /O.CON.KILN.FF.W.0077.000000T0000Z-170723T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mason KY-Lewis KY-Bracken KY-Brown OH-Adams OH- 1048 PM EDT SAT JUL 22 2017 ...THE FLASH FLOOD WARNING FOR NORTHERN MASON...NORTHWESTERN LEWIS... NORTHEASTERN BRACKEN...SOUTHERN BROWN AND SOUTHERN ADAMS COUNTIES REMAINS IN EFFECT Until 1230 AM EDT... At 1047 PM EDT, radar indicated that thunderstorms had produced heavy rain across the warned area, with more heavy rain moving back in from the west. 1.5 to 3 inches of rain have fallen. Heavy rain continues to fall with another 1 to 2 inches possible. Runoff from this excessive rainfall will cause flash flooding to occur, particularly near the Ohio River where terrain is steep. Some locations that will experience flooding include... Maysville, Washington, Manchester, Ripley, Aberdeen, Vanceburg, Augusta, Brooksville, Rome, Dover, Germantown, Concord, Trinity, Bradysville, Ribolt, Charters, South Ripley, Chatham, Tuckahoe and Minerva. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. To report flash flooding, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. && LAT...LON 3868 8327 3852 8328 3866 8406 3879 8405 $$ Binau
461 WGUS51 KILN 230423 FFWILN KYC023-135-161-OHC001-015-230730- /O.EXT.KILN.FF.W.0077.000000T0000Z-170723T0730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Wilmington OH 1223 AM EDT SUN JUL 23 2017 The National Weather Service in Wilmington has extended the * Flash Flood Warning for... Northern Mason County in northern Kentucky... Northwestern Lewis County in northeastern Kentucky... Northeastern Bracken County in northern Kentucky... Southern Brown County in southwestern Ohio... Southern Adams County in southwestern Ohio... * Until 330 AM EDT. * At 1221 AM EDT, local law enforcement reported that thunderstorms had produced heavy rain and water rescues were ongoing near Ripley and several other points along the Ohio River. Motorists were also stranded. Radar indicated that heavy rain continues to fall with another 1 to 2 inches possible. Runoff from this excessive rainfall will worsen ongoing flash flooding. This is a dangerous situation! * Some locations that will experience flooding include... Maysville, Washington, Manchester, Ripley, Aberdeen, Vanceburg, Augusta, Brooksville, Rome, Dover, Germantown, Concord, Trinity, Bradysville, Ribolt, Charters, South Ripley, Chatham, Tuckahoe and Minerva. PRECAUTIONARY/PREPAREDNESS ACTIONS... Move to higher ground now. Act quickly to protect your life. Be especially cautious at night when it is harder to recognize the dangers of flooding. To report flash flooding, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. && LAT...LON 3868 8327 3852 8328 3866 8406 3879 8405 $$ Binau
729 WGUS71 KILN 230612 FFSILN Flash Flood Statement National Weather Service Wilmington OH 212 AM EDT SUN JUL 23 2017 KYC023-135-161-OHC001-015-230730- /O.CON.KILN.FF.W.0077.000000T0000Z-170723T0730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mason KY-Lewis KY-Bracken KY-Brown OH-Adams OH- 212 AM EDT SUN JUL 23 2017 ...THE FLASH FLOOD WARNING FOR NORTHERN MASON...NORTHWESTERN LEWIS... NORTHEASTERN BRACKEN...SOUTHERN BROWN AND SOUTHWESTERN ADAMS COUNTIES REMAINS IN EFFECT Until 330 AM EDT... At 210 AM EDT, radar indicated that thunderstorms had produced heavy rain across the warned area. In excess of five inches of rain have fallen from Utopia to Augusta to Ripley to Aberdeen. Law enforcement reports significant and dangerous flash flooding was occurring in these areas and across the warned area. More bursts of heavy rain are likely through 330 AM...which will only slow runoff and lengthen the issues due to flash flooding. This is a dangerous situation! Some locations that will experience flooding include... Maysville, Washington, Manchester, Ripley, Aberdeen, Augusta, Brooksville, Dover, Germantown, Minerva, Trinity, Moranburg, Bradysville, Parina, Ribolt, Charters, South Ripley, Chatham, Tuckahoe and Stoney Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. To report flash flooding, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. && LAT...LON 3872 8356 3853 8334 3866 8406 3879 8405 $$ Binau
649 WGUS71 KILN 230728 FFSILN Flash Flood Statement National Weather Service Wilmington OH 328 AM EDT SUN JUL 23 2017 KYC023-135-161-OHC001-015-230738- /O.EXP.KILN.FF.W.0077.000000T0000Z-170723T0730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mason KY-Lewis KY-Bracken KY-Brown OH-Adams OH- 328 AM EDT SUN JUL 23 2017 ...THE FLASH FLOOD WARNING FOR NORTHERN MASON...NORTHWESTERN LEWIS... NORTHEASTERN BRACKEN...SOUTHERN BROWN AND SOUTHWESTERN ADAMS COUNTIES WILL EXPIRE AT 330 AM EDT... While the flash flood threat has ended, flooding does continue across parts of the area. A flood warning has been issued to replace this flash flood warning. Please report previous flash flooding to the National Weather Service by going to our website at weather.gov/iln and submitting your report via social media. LAT...LON 3872 8356 3853 8334 3866 8406 3879 8405 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 7:03 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jul 22, 7:03 PM EDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 703 PM EDT Sat Jul 22 2017 .SYNOPSIS... A humid airmass will combine with daytime heating and mid level disturbances to produce a threat for thunderstorms through Monday. High pressure and dry conditions are expected for Tuesday into Wednesday. Another system will bring additional showers and thunderstorms to the region for Thursday. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... Storms firing on the instability of daytime heating and a sufficiently moist lower level will continue to spark this afternoon and early evening. Highest potential threat is heavy rain with tremendous rainfall rates over 2"/hr and the chance for those storms to train over a particular area. Flash flood watch was considered but held off given the uncertainty of the placement and evolution of the event today and tonight. Heavy rain was introduced to the forecast as a compromise. Heat indicies in the south are in the established advisory/warning area and will likely be modified this afternoon with blowoff cloud cover limiting runaway temperatures, but mid 70s and higher dewpoints increasing the oppressive nature of the airmass. Will let the advisory/warning expire at 8pm. All indications are for a pseudo w-e line of storms to drop south tonight. This may occur a few hours earlier than models are forecasting and could be initiating at the issuance of this AFD. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... Temperatures will not be able to return to the lower 90s and the threat for heat indicies is significantly lowered. However, humid and sticky conditions will most definitely persist. Storms that are around early in the day will probably push east as a surface boundary sets up sw-ne and conditions improve from nw-se as the day progresses. && .LONG TERM /MONDAY THROUGH SATURDAY/... Pattern change will offer break from the heat and humidity. Weak front pushing through may bring widely scattered showers/storms Monday afternoon. Have included small pop for this mainly in the south/southeast portions of forecast area. High pressure builds in for Tuesday and Wednesday with seasonal temps with lower dewpoints. Another cold front will approach late Wednesday night and push through Thursday and Thursday night with scattered showers and storms. Front should continue to the south and east Friday with cooler and less humid air back in for Friday and Saturday. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... 00Z TAF cycle will focus on the southern terminals for thunderstorm impacts tonight (CVG/ILN/LUK and possibly DAY). It seems per the latest data that new thunderstorm development tonight will remain south of central Ohio (CMH/LCK), but this a low confidence forecast with weak forcing signals. Back end of mesoscale convective complex is currently south of the CMH/LCK terminals and drifting southeast. New development across southeast Indiana is an area that will likely continue to see further upscale growth through the evening/overnight with the potential for a training area of storms to develop along old outflows and move through the CVG/LUK/ILN terminals (particularly CVG and LUK). DAY lies on the northern end of this potential thus have kept thunder coverage/duration less than at sites further south. Carrying no precipitation on Sunday due to lowered confidence. Plenty of moisture and instability remains but will depend on overnight storms/outflows before timing/area can be discerned. A little concerned for fog and/or low clouds in central Ohio (CMH and LCK) later tonight but thinking cirrus from thunderstorms to the south/west will temper that somewhat. OUTLOOK...Thunderstorms will be possible Sunday and Thursday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Franks NEAR TERM...Franks SHORT TERM...Franks LONG TERM...Padgett AVIATION...Binau
Hazardous weather outlook, Jul 22, 6:53 PM EDT, 2 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 653 PM EDT Sat Jul 22 2017 INZ066-073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088-232300- Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone- Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Fayette OH-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 653 PM EDT Sat Jul 22 2017 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio and Southwest Ohio. .DAY ONE...Tonight. Thunderstorms will remain possible this evening and overnight. The primary threat will be an increased flooding potential due to very heavy rainfall, as well as the potential for isolated damaging winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will move across the region on Sunday. Some storms may become severe with the main severe threats being very heavy rainfall and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-232300- Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking- Preble-Montgomery-Greene- 653 PM EDT Sat Jul 22 2017 This Hazardous Weather Outlook is for East Central Indiana, Central Ohio and West Central Ohio. .DAY ONE...Tonight. Some thunderstorms may re-develop later tonight. Heavy rain and some isolated wind damage remains possible if they do occur. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will move across the region on Sunday. Some storms may become severe with the main severe threats being very heavy rainfall and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 22, 6:03 PM EDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Wilmington OH
603 PM EDT SAT JUL 22 2017
OHZ074-222230-
Hocking OH-
603 PM EDT SAT JUL 22 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HOCKING COUNTY UNTIL
630 PM EDT...
At 603 PM EDT, radar indicated a strong thunderstorm near Hocking
Hills State Park, moving east at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Locations impacted include...
Hocking Hills State Park, Starr, Laurelville, South Bloomingville,
Buena Vista in Hocking County, Gibisonville, Ilesboro, Union Furnace
and Haydenville.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3938 8229 3939 8251 3937 8252 3937 8263
3936 8264 3936 8268 3939 8275 3946 8274
3957 8270 3956 8262 3957 8262 3947 8228
TIME...MOT...LOC 2203Z 290DEG 36KT 3947 8265
HatzosSpecial weather statement, Jul 22, 7:14 PM EDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Wilmington OH
714 PM EDT SAT JUL 22 2017
OHZ073-082-222330-
Pike OH-Ross OH-
714 PM EDT SAT JUL 22 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PIKE AND
SOUTHEASTERN ROSS COUNTIES UNTIL 730 PM EDT...
At 714 PM EDT, radar indicated a strong thunderstorm 9 miles
southeast of Chillicothe, moving southeast at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Locations impacted include...
Londonderry, Pike County Airport, Scioto Trail State Park, Richmond
Dale and Omega.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3917 8277 3917 8278 3910 8280 3918 8297
3932 8291 3930 8276
TIME...MOT...LOC 2314Z 297DEG 32KT 3925 8285
HatzosSpecial weather statement, Jul 22, 7:33 PM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Wilmington OH
733 PM EDT SAT JUL 22 2017
KYZ091>093-230000-
Boone KY-Kenton KY-Campbell KY-
733 PM EDT SAT JUL 22 2017
...A STRONG THUNDERSTORM WILL AFFECT KENTON...CENTRAL CAMPBELL AND
NORTHERN BOONE COUNTIES UNTIL 800 PM EDT...
At 733 PM EDT, radar indicated a strong thunderstorm near Delhi
Hills, moving east at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Locations impacted include...
Covington, Florence, Independence, Erlanger, Fort Thomas, Newport,
Edgewood, Alexandria, Elsmere, Fort Mitchell, Villa Hills, Highland
Heights, Taylor Mill, Fort Wright, Ludlow, Southgate, Crescent
Springs, Crestview Hills, Park Hills and Lakeside Park.
This includes I-75 in Kentucky between mile markers 175 and 191.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3910 8467 3907 8462 3907 8460 3909 8457
3907 8443 3906 8443 3905 8442 3904 8435
3902 8431 3891 8433 3885 8453 3899 8479
TIME...MOT...LOC 2333Z 289DEG 35KT 3906 8466
HatzosLocal storm report, Jul 22, 7:35 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
735 PM EDT SAT JUL 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM TSTM WND GST KCVG CINC N KY APT 39.05N 84.66W
07/22/2017 M46.00 MPH BOONE KY ASOS
&&
HATZOSSpecial weather statement, Jul 22, 8:33 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Wilmington OH
833 PM EDT SAT JUL 22 2017
KYZ092-093-095>097-230115-
Pendleton KY-Kenton KY-Campbell KY-Bracken KY-Grant KY-
833 PM EDT SAT JUL 22 2017
...A STRONG THUNDERSTORM WILL AFFECT WESTERN BRACKEN...SOUTHERN
KENTON...SOUTHERN CAMPBELL...NORTHEASTERN GRANT AND PENDLETON
COUNTIES UNTIL 915 PM EDT...
At 832 PM EDT, radar indicated a strong thunderstorm near Crittenden,
moving east at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Walton, Falmouth, Crittenden, Butler, Mount Auburn, Browning Corner,
Atwood, Bradford, Willow Grove, Northcutt, Bracht, Gardnersville,
Powersville, Peach Grove, Fiskburg, Johnsville, Sherman, Goforth,
Neave and Woolcutt.
This includes I-75 in Kentucky between mile markers 161 and 169.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3857 8420 3858 8421 3858 8422 3872 8465
3880 8462 3880 8461 3889 8459 3882 8423
3880 8421 3877 8407 3877 8405 3855 8414
TIME...MOT...LOC 0032Z 287DEG 29KT 3879 8450
BinauSpecial weather statement, Jul 22, 9:04 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Wilmington OH
904 PM EDT SAT JUL 22 2017
KYZ096>100-OHZ078-079-081-230145-
Pendleton KY-Robertson KY-Mason KY-Lewis KY-Bracken KY-Clermont OH-
Adams OH-Brown OH-
904 PM EDT SAT JUL 22 2017
...STRONG THUNDERSTORMS WILL AFFECT MASON...ROBERTSON...NORTHWESTERN
LEWIS...BRACKEN...SOUTHEASTERN PENDLETON...SOUTH CENTRAL CLERMONT...
SOUTHERN BROWN AND SOUTHWESTERN ADAMS COUNTIES UNTIL 945 PM EDT...
At 902 PM EDT, radar indicated numerous strong thunderstorms
from Falmouth to Ripley and Aberdeen, moving east at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Maysville, Falmouth, Washington, West Union, Manchester, Ripley,
Aberdeen, Augusta, Lewisburg, Brooksville, Tollesboro, Morgan,
Decatur, Mount Olivet, Dover, Higginsport, Germantown, Sardis, Chilo
and Concord.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3849 8359 3852 8364 3846 8386 3849 8393
3847 8396 3851 8418 3856 8416 3855 8421
3858 8421 3856 8441 3855 8443 3854 8442
3855 8447 3881 8412 3883 8339 3843 8357
TIME...MOT...LOC 0102Z 279DEG 28KT 3871 8405
BinauThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:33 PM EDT | Special Weather Statement | ILN | Bracken, Pendleton | 42 min |
| Jul 22, 9:04 PM EDT | Special Weather Statement | ILN | Bracken, Mason, Robertson | 41 min |
| Jul 22, 9:11 PM EDT | Severe Thunderstorm Warning | ILN | Bracken, Mason | 49 min |
| Jul 22, 9:16 PM EDT | Severe Thunderstorm Warning | ILN | Bracken, Mason, Pendleton, Robertson | 44 min |
| Jul 22, 9:27 PM EDT | Areal Flood Advisory | ILN | Bracken, Lewis, Mason | 3 hr |
| Jul 22, 9:45 PM EDT | Special Weather Statement | ILN | Lewis | 30 min |
| Jul 22, 9:55 PM EDT | Special Weather Statement | ILN | Bracken | 50 min |
| Jul 22, 10:10 PM EDT | Flash Flood Watch | ILN | Boone, Bracken, Campbell, Carroll, Gallatin, Grant and 6 more | 18 hr |
| Jul 22, 11:06 PM EDT | Areal Flood Advisory | ILN | Boone, Gallatin | 3 hr |
| Jul 22, 11:07 PM EDT | Special Weather Statement | ILN | Boone | 23 min |
| Jul 22, 11:14 PM EDT | Flash Flood Warning | ILN | Boone | 3 hr |
| Jul 22, 11:23 PM EDT | Areal Flood Advisory | ILN | Bracken, Lewis, Mason, Robertson | 3 hr |
| Jul 22, 11:26 PM EDT | Areal Flood Advisory | ILN | Boone, Bracken, Campbell, Grant, Kenton, Pendleton and 1 more | 3 hr |
| Jul 22, 11:45 PM EDT | Special Weather Statement | ILN | Gallatin, Grant | 30 min |
| Jul 23, 12:02 AM EDT | Flash Flood Warning | ILN | Bracken, Mason, Robertson | 3 hr |
| Jul 23, 12:12 AM EDT | Flash Flood Warning | ILN | Bracken, Pendleton | 4 hr |
| Jul 23, 12:19 AM EDT | Special Weather Statement | ILN | Bracken, Pendleton, Robertson | 41 min |
| Jul 23, 12:59 AM EDT | Special Weather Statement | ILN | Mason | 31 min |
| Jul 23, 1:20 AM EDT | Flash Flood Warning | ILN | Lewis | 3 hr |
| Jul 23, 2:47 AM EDT | Areal Flood Warning | ILN | Bracken, Lewis, Mason | 6 hr |
| Jul 23, 3:04 AM EDT | Special Weather Statement | ILN | Gallatin | 26 min |
| Jul 23, 3:40 AM EDT | Areal Flood Advisory | ILN | Carroll, Gallatin, Owen | 3 hr |
| Jul 23, 4:07 AM EDT | Areal Flood Warning | ILN | Lewis | 6 hr |
| Jul 23, 8:49 AM EDT | Areal Flood Warning | ILN | Bracken, Lewis, Mason | 6 hr |
| Jul 22, 11:41 PM EDT | Flash Flood Warning | ILN | Brown, Clermont | 3 hr |
| Jul 23, 12:07 AM EDT | Special Weather Statement | ILN | Clermont | 38 min |
| Jul 23, 12:47 AM EDT | Special Weather Statement | ILN | Adams, Highland | 43 min |
| Jul 23, 1:49 AM EDT | Special Weather Statement | ILN | Warren | 26 min |
| Jul 23, 2:38 AM EDT | Special Weather Statement | ILN | Adams, Brown | 37 min |
| Jul 23, 11:45 AM EDT | Areal Flood Advisory | ILN | Darke, Miami | 3 hr |
| Jul 23, 5:21 PM EDT | Special Weather Statement | ILN | Hardin | 24 min |
| Jul 23, 5:29 PM EDT | Areal Flood Advisory | ILN | Hardin | 2 hr |
| Jul 23, 6:19 PM EDT | Areal Flood Advisory | ILN | Darke | 116 min |
| Jul 23, 6:45 PM EDT | Severe Thunderstorm Warning | ILN | Miami | 20 min |
| Jul 23, 6:51 PM EDT | Special Weather Statement | ILN | Delaware | 24 min |
| Jul 23, 7:04 PM EDT | Special Weather Statement | ILN | Clark | 26 min |
| Jul 23, 7:18 PM EDT | Special Weather Statement | ILN | Licking | 27 min |
| Jul 23, 7:21 PM EDT | Special Weather Statement | ILN | Clark | 24 min |
| Jul 23, 7:39 PM EDT | Special Weather Statement | ILN | Hardin | 36 min |
Nearby
Flash Flood Warnings in Kentucky, 2017Flash Flood Warnings in Ohio, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.